Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 32, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 15, 2004, 8:54 PM CDT for Carlisle County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 15, 2004, 11:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Carlisle County, KY
The radar
The Paducah radar (KPAH), 34 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1553 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 160154
FFWPAH
KYC039-160445-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
854 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CARLISLE COUNTY IN WESTERN KENTUCKY
* UNTIL 1145 PM CDT
* AT 847 PM CDT(847 PM EST)...DOPPLER RADAR IN PADUCAH SHOWED
SHOWERS AND THUNDERSTORMS...WITH TORRENTIAL RAINFALL...TRAINING
NORTH ACROSS CARLISLE COUNTY IN SOUTHWEST KENTUCKY. THE HEAVIEST
RAIN HAS FALLEN ACROSS THE SOUTHERN PART OF THE COUNTY...SOUTH OF
BARDWELL NEAR THE HICKMAN COUNTY LINE. FLASH FLOODING HAS BEEN
REPORTED IN THE NORTHERN PART OF HICKMAN COUNTY.
RADAR ESTIMATES AS MUCH 2 TO 3 INCHES OF RAIN HAS FALLEN IN THE PAST
HOUR. MORE SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY
RAINFALL...AND POSSIBLY ANOTHER 1 TO 2 INCHES OF RAIN...THROUGH 1000
PM CDT.
ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER
COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED. MOVE TO HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3680 8909 3680 8920 3687 8912 3695 8910
3692 8903 3695 8884 3678 8882 3678 8907
$$
MLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:00 PM CDT, 6 hours 54 minutes earlier.
Area forecast discussion, Jun 15, 2:00 PM CDT, 6 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUN 15 2004 .SHORT TERM DISCUSSION... WV IMAGERY SHOWED A LOW PRESSURE SYSTEM WAS DEVELOPING AT THE SFC AND MID LEVELS OVER EAST TX...WHILE WHAT SEEMED TO BE A SEMIPERMANENT 500 MB HIGH CONTINUED OVER THE SERN U.S. WIDESPREAD CLOUDINESS WAS SEEN ACROSS THE MIDWEST AS THE INITIAL SURGE OF MOISTURE ASSOCIATED WITH THE LOW MOVED NORTH. SHWS AND SOME ISOLD TSTMS WERE SEEN ATTM ACROSS THE SRN HALF OF THE FCST AREA. AN OUTFLOW BOUNDARY WAS ENTERING THE NRN SECTOR OF THE FCST AREA TO ADD TO THE EXCITEMENT...BUT SO FAR THERE WAS MINIMAL THUNDER ASSOCIATED WITH IT. LOCALLY HEAVY RAIN IS POSSIBLE DUE TO PWS IN EXCESS OF TWO INCHES TONIGHT WHERE IT DOES RAIN. MODELS WERE IN FAIRLY GOOD AGREEMENT THROUGH DAY4 AT LEAST...WITH SOME DIFFERENCES. WITH THE INITIAL SURGE OF MOISTURE THIS AFTN...GFS LOOKS OVERDONE WITH QPF. IT APPEARS THAT THE DEEPEST MOISTURE AND LIFT WILL BE TO THE WEST OF THE FSCT AREA. THE PLAN IS TO NOT GO WITH LIKELY POPS TONIGHT EXCEPT PERHAPS PART OF SE MO...AND LIMITED THUNDER DUE TO EXTENSIVE CLOUDINESS AND A TROPICAL-LIKE /MOIST/ SOUNDING. THROUGH MOST OF THE DAY WED...THE 1000-500MB MOISTURE TEMPORARILY DRIES OUT AND WE COULD SEE SOME SUN. THE AFOREMENTIONED TX LOW TRANSITIONS INTO A S/WV TROF ALONG THE MS RIVER VALLEY... EVENTUALLY MOVING EAST...PROVIDING ANOTHER INCREASED CHC OF SHW/TSTM ACTIVITY FOR EARLY THU. A SECONDARY S/WV IS PROGGED TO SWEEP OUT OF THE NRN PLAINS LATE THU/EARLY FRI...FINALLY DRAGGING A COLD FRONT CLOSE TO AND POSSIBLY ACROSS PART OF THE FCST AREA. ETA WANTS TO ZIP THIS FEATURE THROUGH IN EARNEST BY FRI MORNING WHILE GFS INDICATES IT MAY TAKE LONGER...PLUS HINTS THAT THE FRONT MAY NOT MAKE IT ALL THE WAY THROUGH. THE THINKING IS THAT DURING THIS TIME OF YEAR...FRONTS DONT SEEM TO PENETRATE THE USUAL HIGH PRESSURE OVER THE SOUTH VERY WELL...SO THE GFS SOLUTION SEEMS A BIT MORE REASONABLE...SHOWING THE FRONT STALLING THEN MOVING BACK NORTH AS A WARM FRONT. THE FRONT MOVING NORTH IS A RESULT OF A SFC LOW THAT MAY DEVELOP ON THE EDGE OF THE LARGE AND EXPANDING 500MB HIGH OVER THE SRN U.S. AS A RESULT OF S/WV ENERGY IN THE ZONAL NRN STREAM FLOW JUST TO THE NORTH. ALL OF THIS MEANS A PRETTY GOOD CHC OF SHWS/TSTMS FOR FRI AND ESPECIALLY SAT. AFTN TEMPS SHOULD REMAIN ABOUT NORMAL THROUGH THE WEEK...WITH OVERNIGHT LOWS REMAINING ABOVE NORMAL...MORE LIKE AUGUST. && .LONG TERM DISCUSSION... MODEL PREFERENCE FOR SAT NIGHT THROUGH TUESDAY WILL BE THE GFS...AS IT IS FAIRLY SIMILAR TO THE EUROPEAN ENSEMBLES. STATIONARY FRONT SHOULD BE DRAPED SOMEWHERE VERY CLOSE TO THE OHIO RIVER 00Z SAT...WITH UPPER SHORT WAVE PASSING JUST NORTH OF THE REGION. AIR WILL BE QUITE UNSTABLE 00Z SUN...WITH SFC BASED LIS PROGGED IN THE -5 TO -9 RANGE OVER ABOUT THE SOUTH HALF OF THE AREA. THUS...WILL CONTINUE WITH ONGOING CHC OF THUNDERSTORMS SAT NIGHT..AND WOULD NOT SURPRISED TO SEE SOME SEVERE WEATHER ALSO. EXPECT THE FRONT TO MAKE SOUTHWARD PROGRESS BEHIND THE UPPER SHORT WAVE SUNDAY...BUT WILL NEED TO HOLD ON TO SOME SHOWER/THUNDERSTORM CHANCES...ESP OVER SOUTHEAST MO AND WESTERN KENTUCKY...CLOSEST TO THE FRONTAL BOUNDARY. FRONT SHOULD FINALLY MAKE IT FAR ENOUGH TO THE SOUTH TO BEGIN A DRY PERIOD SUNDAY NIGHT/MONDAY....AND LAST INTO TUE. SHOULD NOT BE TOO COOL BEHIND THIS FRONT...BUT HUMIDITY SHOULD BE KNOCKED DOWN A BIT AND LOWS SHOULD REACH THE 60S MOST AREAS BY MON AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB/GM
Hazardous weather outlook, Jun 15, 4:57 AM CDT, 15 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 457 AM CDT TUE JUN 15 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 457 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MOST EVERY DAY AND NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:26 PM CDT | Flash Flood Warning | PAH | Hickman | 3 hr |
| Jun 15, 9:38 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jun 16, 1:13 AM CDT | Flash Flood Warning | PAH | Graves | 2 hr |
| Jun 16, 1:35 AM CDT | Flash Flood Warning | PAH | McCracken | 115 min |
| Jun 16, 1:46 AM CDT | Flash Flood Warning | PAH | Ballard | 119 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.